Thunderstorm Wind, Lafourche
- When
- August 13, 4:50 AM CST
- Where
- Lafourche County, Valentine
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.583, -90.467
Several power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 13, 2:30 AM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 AM CDT TUE AUG 13 2002 LATEST UPPER AIR ANALYSIS ALONG WITH MODEL GUIDANCE FOR THE NEXT SEVERAL DAYS SUGGEST THE BROAD WEAK TROUGH OVER THE SOUTHERN PLAINS TO REMAIN NEARLY STATIONARY WHILE MINOR SPOKES OF ENERGY (VORT LOBES) ROTATING THROUGH THE BOTTOM OF THE TROUGH ACROSS THE LOWER MS VALLEY. THE AIRMASS REMAINS VERY TROPICAL OVER THE REGION AND UNSTABLE WITH PWS ABOVE 2 INCHES AND K-VALUES 34 OR HIGHER. THE LOWER MS VALLEY IS IN THE HEART OF VERY HIGH THETA-E VALUES TOO. IN THE 4 TO 7 DAY PERIOD THIS UPPER TROUGH RETROGRESSES A BIT TO THE WEST SO THAT THE POPS OVER THE REGION MAY DROP BACK TO NORMAL OR BELOW. IN THE MEANTIME LOCALLY HEAVY RAIN IS LIKELY OVER THE CWA DUE HIGH PWS AND SLOW MOVING STORMS. SOME AREAS MAY RECEIVE 2 TO 3 INCHES THROUGH WEDNESDAY...MOSTLY OCCURRING IN THE DAYTIME HOURS WHERE HEATING IS A FACTOR. IN A NUT SHELL THE WET WEATHER PATTERN SHOULD CONTINUE SEVERAL MORE DAYS. THE AVN MODEL CONTINUES TO BE THE SUPERIOR MODEL. HOWEVER TODAY THE NGM AND ETA MODELS ARE COMING MORE IN LINE WITH THE AVN. PRELIMINARY NUMBERS FOLLOW... MCB 86/70/86/70 7584 BTR 87/72/87/72 8583 MSY 87/74/87/74 7573 GPT 86/74/86/74 5463 .NEW...NONE. LA...NONE. MS...NONE 05
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-142130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 AM CDT WED AUG 13 2002 ...HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTH CENTRAL AND EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI... A MOIST SOUTHERLY FLOW OFF THE GULF OF MEXICO WILL CONTINUE THROUGH THURSDAY. A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL SPREAD EAST AND NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON AND TONIGHT AND POSSIBLY AGAIN THURSDAY. MOISTURE FROM THE SURFACE AND ALOFT WILL CONVERGE FROM PORTIONS OF SOUTHERN LOUISIANA AND SOUTHWEST MISSISSIPPI. THE COMBINATION OF THESE METEOROLOGICAL FEATURES WILL YIELD NUMEROUS SHOWERS AND THUNDERSTORMS. WIDESPREAD RAIN AMOUNTS BETWEEN ONE AND THREE INCHES ARE POSSIBLE GENERALLY ACROSS SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA THIS AFTERNOON AND TONIGHT. LOCALLY HEAVIER RAIN AMOUNTS BETWEEN THREE AND FIVE INCHES ARE POSSIBLE FROM SOUTH CENTRAL LOUISIANA...EAST CENTRAL LOUISIANA...TO SOUTHWEST MISSISSIPPI THIS AFTERNOON AND TONIGHT. RECENT RAINS HAVE NEARLY SATURATED THE GROUND AND EXCESSIVE RUNOFF CAN BE EXPECTED FROM HEAVY RAINFALL THROUGH THURSDAY. FLASH FLOOD GUIDANCE IS BETWEEN 2.5 TO 3 INCHES IN 6 HOURS ACROSS AMITE... COMITE...TICKFAW AND TANGIPAHOA RIVER BASINS. A FLOOD WATCH MAY BE ISSUED LATER TODAY FOR SOUTH CENTRAL LOUISIANA...EAST CENTRAL LOUISIANA...TO SOUTHWEST MISSISSIPPI. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS FOR LATER STATEMENTS AND A POSSIBLE FLOOD WATCH CONCERNING THIS POTENTIAL HEAVY RAIN EVENT.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316343.